Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Diagnosed with staph infection and have staph swelling in calves. On minocycline. Should I take further medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9623 Questions
Question
HOW DO YOU DO DR. GRIEF, i HAVE JUST BEEN DIAGNOSED WITH A STAPH SKIN INFECTION BUT i HAVE A STAPH SWELLING IN BOTH MY CALVES THAT IS TENDER BUT NO LONGER RED. AND HOT THOUGH THEY DO SWELL AND THE OPENINGS IN MY CALVES ARE STARTING TO HEAL AND CLOSE. i AM ON MINOCYCLINE 100 MG 2X'S A DAY. iS THIS ENOUGH OR SHOULD i GO IN FOR iV ANTIBIOTICS OR TAKE ANOTHER ORAL ANTIBIOTIC WITH THE MINOCYCLINE? i DO HAVE MYTRAL VALVE PROLAPSE OF TWO VALVES AND i AM TERRIBLY CONCERNED BECAUSE i HAVE A NEW DOCTOR AND THIS COULD BE LIFE THREATENING EVEN THOUGH IT IS NOT MRSA. .. THANK YOU
Posted Sun, 20 Oct 2013 in Infections
 
 
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer:
Additional antibiotic will help you much.

Detailed Answer:
Hello,
Thanks for posting your query.
The symptoms that you have described are suggestive of a healing infection. The decrease in redness and the closing of openings on the calf are good signs. The antibiotic that you are taking is working well.
Another additional antibiotic is not required right now. Since your physician has prescribed you medicines according to the culture sensitivity report, a single effective antibiotic is enough to take care of the infection. Please do not worry.
In case the symptoms start worsening like increase in swelling, redness and tenderness then do get a second opinion and get the suitable antibiotics prescribed.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor